MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endophthalmitis (1835); Inflammation (1932); Intraocular Pressure Increased (1937); Toxic Anterior Segment Syndrome (TASS) (4469)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6- investigation type code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.Manufacturer narrative: the device remains implanted; therefore, a product evaluation cannot be performed.A review of the device labeling was completed.Infection, iritis and elevated iop are identified in the labeling as a potential adverse event following icl implantation.Per the directions for use complications and adverse reactions implantation of any evo|evo+ icl may include but are not limited to: intraocular infection and secondary surgical intervention including, remove/replace the lens and vitreous aspiration.The dfu provides the surgeon instruction for complete ovd removal.Warning (8) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.Warning (3) implantation of the icl lens is associated with an elevated risk of early postoperative increase in intraocular pressure (iop).With the evo icl this is usually associated with incomplete removal of the ovd.Iop should be initially checked 1 - 6 hours postoperatively, so that increased iop can receive treatment as quickly as possible.A dfu caution states: perform preparation of the lens in a sterile field.Each icl lens is provided sterile and non-pyrogenic in sealed vials within a sterile thermoform tray placed in a box with labels and product information.The tray and vial containing the icl lens are sterilized with steam and should be opened only under sterile conditions.Staar surgical evo|evo+ ticl and disposable accessories are packaged and sterilized for single use only.Cleaning, reuse and/or resterilization are not applicable to these devices.If one of these devices were reused after cleaning and/or resterilization, it is highly probable that it would be contaminated, and the contamination could result in infection and/or inflammation.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.1 mm -11.50/+3.50/123 vticm5 implantable collamer lens into the patient's right eye (od) on (b)(6) 2024.The patient underwent bilateral icl implantation.Information about concomitant products used including ovd type and delivery system were not provided.At <24 hrs post-op elevated iop of 40mmhg and mild inflammation presented unilaterally (od).The patient was seen by the retinal specialist for tap and injection (not specified).The initial assessment stated this was a "possible infection vs tass case".Per last report, dated (b)(6) 2024 vitreous cultures were positive on group strep b and patient had lp (light perception) vision.To the best of our knowledge the lens remains implanted.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Corrected data: h6- health effect - clinical code (e): "4469" should be removed and "1835" should be added.H6-health impact code: "4644" should be removed and "4625-tap and injection" should be added.Additional data: h6- type of investigation code: 3331- device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key19335019
Report Number2023826-2024-01958
Device Sequence Number2972201
Product Code QCB
UDI-Device Identifier00841542113618
UDI-Public00841542113618
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberVTICM5_12.1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2024
Supplement Date Received by Manufacturer09/22/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date09/26/2024
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# UNK; FOAM TIP PLUNGER (FTP), LOT# UNK; MSI-PF, LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown